MAUDE Adverse Event Report: COVIDIEN 1ML PURPLE ORAL SYRINGE STRL; CONTAINER, LIQUID MEDICATION, GRADUATED

COVIDIEN 1ML PURPLE ORAL SYRINGE STRL; CONTAINER, LIQUID MEDICATION, GRADUATED
Model Number 401SG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Choking (2464); Foreign Body In Patient (2687)
Date of Event 07/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation because it was discarded, therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that they used the product in the newborn nursery to reserve the mother's breast milk in refrigerator until it was ready to feed per hospital protocol.The father of the patient retrieved the syringe to feed the baby unaware of the cap on the tip of the syringe.When the father squeezed the milk into the baby's mouth it caused the cap to become lodged in the baby's throat resulting in choking.Emergency choking procedures were undertaken, which included back blows and chest compressions for about a minute.The patient is now doing well.

Brand Name
1ML PURPLE ORAL SYRINGE STRL
Common Device Name
CONTAINER, LIQUID MEDICATION, GRADUATED
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key8799213
Report Number1915484-2019-01062
Device Sequence Number3205834
Product Code KYW
UDI-Device Identifier10884521140967
UDI-Public10884521140967
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number401SG
Device Catalogue Number401SG
Device Lot Number909849X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;